| Catalog Number |
73018L |
| Medical Device Problem Code |
Material Split, Cut or Torn (4008)
| Health Effect - Clinical Code |
Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
| Date of Event |
08/17/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
It was reported that the indwelling foley catheter was leaking.Several of these catheters were inserted into an anesthetized patient in the morning, both of which had the same issue.Both had a small hole at the top of the catheter, this was not the end they put in to the patient.When the user went to check the stock, it was found that both the catheters were used and had the same batch number.Since the user had no other stock, a different not so suitable catheter had to be used.This fault issue not only resulted in multiple catheters being inserted, but also delayed the patient additional treatment.Both remaining boxes were taken off the shelf and quarantined.Per follow-up information received from ibc on 28aug2023, stated that all faulty devices were used on the same patient.The patient delay was getting them off the table as they had to replace the catheter three times.The patient status was discharged home.
Additional Manufacturer Narrative
The reported event was unconfirmed because the reported failure could not be reproduced.No root cause could be found because the reported event was unconfirmed.Visual evaluation of the returned sample noted one opened (without original packaging), 3-way all-silicone foley catheter.Visual inspection noted no obvious defects.Using the in-house syringe, the catheter balloon was inflated with 35ml methylene blue solution (3 drops 1% aq methylene blue per 100ml distilled water) and the catheter rested with no leaks noted.The balloon passively deflated in under 2 minutes with no cuffing or leaks noted, returning 10ml of solution.This is within specification per inspection procedure, which states, catheter leaks, valve leaks, balloon perforation, lumen to lumen, prematurely deflated and dislodged balloon are not allowed, and must inflate and deflate with the use of a syringe.The device history record review was not required as the reported event was unconfirmed.The labeling review was not required as the reported event was unconfirmed.Corrections: d,h h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
It was reported that the indwelling foley catheter was leaking.Several of these catheters were inserted into an anesthetized patient in the morning, both of which had the same issue.Both had a small hole at the top of the catheter, this was not the end they put in to the patient.When the user went to check the stock, it was found that both the catheters were used and had the same batch number.Since the user had no other stock, a different not so suitable catheter had to be used.This fault issue not only resulted in multiple catheters being inserted, but also delayed the patient additional treatment.Both remaining boxes were taken off the shelf and quarantined.Per follow-up information received from ibc on 28aug2023, stated that all faulty devices were used on the same patient.The patient delay was getting them off the table as they had to replace the catheter three times.The patient status was discharged home.Per mail received on 13sep2023, stated that the customer returned an additional used sample.